MAUDE Adverse Event Report: COVIDIEN PDB; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN PDB; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMS-PDBS2
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic nephrectomy, while on retroperitoneal inflation, the balloon did not inflate.A new product was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon appeared intact.The obturator, main valve seal and converter doors were intact.The insufflation bulb was received.Evaluation: the balloon was attempted to be inflated using the received insufflation bulb.The balloon slowly deflated.A water bath test was performed and a hole on the side was noted.The grey button was pushed and the flapper door opened and closed properly.It was reported that the balloon did not inflate.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PDB
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23821422
Report Number2647580-2025-03750
Device Sequence Number9409898
Product Code GCJ
UDI-Device Identifier10884521067943
UDI-Public(01)10884521067943(17)260131(10)P3B0473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberOMS-PDBS2
Device Catalogue NumberOMS-PDBS2
Device Lot NumberP3B0473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown